Jump to content

Side-Effects Of Propranolol (With Autonomic Dysfunction And Me/cfs)


TCP
 Share

Recommended Posts

Hi

I started taking Proranolol (beta-blocker) in April for erratic BP, tachycardia, breathlessness, postural problems, extreme flushing of upper body and face etc. The cardio said it was for 'anxiety' and as he said he knew nothing about the nervous system that figures!

Since I have been taking it at 80mgs per day, the flushing has stopped and BP has lowered, but not the heart-rate.

However, I have lost a lot of hair, have even worse nausea and IBS, extremely tired and generally feel yuck! My sleep is more disturbed and I wake up feeling very sick and weak. I have also noted a worsening of the neuropathic pain in my arms and hands.

Has anyone else had these problems and what did they do? I'm lowering the dose very slowly and wonder if there is a better beta-blocker available. I have ME/CFS so I am pretty sensitive to many drugs.

Thank you!

Link to comment
Share on other sites

Some POTS patients are trying Ivabradine - it's not a beta blocker, so it doesn't operate on the nervous system, however it has met with a lot of success over in Europe for POTS and IST patients. It directly lowers the heart rate without lowering blood pressure like BB's do.

Fatigue is a listed side effect of propanolol. I'm currently taking 20 mg of it and I'm not getting side effects, however I'm not getting much benefit either.

Trying to get on ivabradine.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...